Applied Mathematics and Mechanics

, Volume 11, Issue 6, pp 527–536 | Cite as

Torsion of elastic shaft of revolution embedded in an elastic half space

  • Yun Tian-quan
Article

Abstract

The problem of torsion of elastic shaft of revolution embedded in an elastic half space is studied by the Line-Loaded Integral Equation Method (LLIEM). The problem is reduced to a pair of one-dimensional Fredholm integral equations of the first kind due to the distributions of the fictitious loads “Point Ring Couple (PRC)” and “Point Ring Couple in Half Space (PRCHS)” on the axis of symmetry in the interior and external ranges of the shaft occupied respectively. The direct discrete solution of this integral equations may be unstable, i.e. an ill-posed case occurs. In this paper, such an ill-posed Fredholm integral equation of first kind is replaced by a Fredholm integral equation of the second kind with small parameter, which provides a stable solution. This method is simpler and easier to carry out on a computer than the Tikhonov's regularization method for ill-posed problems. Numerical examples for conical, cylindrical, conical-cylindrical, and parabolic shafts are given.

Keywords

Mathematical Modeling Integral Equation Industrial Mathematic Small Parameter Half Space 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Yun Tian-quan, Torsion of rigid circular shaft of varying diameter embedded in an elastic half space,Applied Mathematics and Mechanics,9, 5 (1988), 449–453.Google Scholar
  2. [2]
    Karasudhi, K., R. K. N. D. Rajapake and B. Y. Hwang, Torsion of a long cylindrical elastic bar partially embedded in a layered elastic half space,Int. J. of Solids and Structures,20, 1 (1984), 1–11.CrossRefGoogle Scholar
  3. [3]
    Delves, L. M. and J. Walsh,Numerical Solution of Integral Equations, Oxford, Clarendon (1974), 182–184.Google Scholar
  4. [4]
    Lukas, M. A.,Regularization, eds. R. S. Anderssen, F. R. de Hoog and M. A. Lukas,The Application and Numerical Solution of Integral Equations, Sijthoff and Noordhoff, Alphen aun denRijn, The Netherlands (1980), 151–181.Google Scholar
  5. [5]
    Schock, E., On the asymptotic order of accuracy of Tikhonov regularization,J. of Optim Theory and Appl.,44, 1 (1984), 95–104.CrossRefGoogle Scholar
  6. [6]
    Morozov, V. A.,Methods for Solving Incorrectly Posed Problem, Springer-Verlag, New York (1984).Google Scholar
  7. [7]
    Nashed, M. Z. and G. Wahba, Convergence rates of approximate least squares solutions of linear integral and operator equations of the first kind,Mathematics of Computation,28, 125 (1974), 69–80.Google Scholar
  8. [8]
    Yun, Tian-quan, The solution of point circular couple applied in an elastic whole space and its application,Journal of Huazhong Institute of Technology, Total No.40 (1962), 98–108. (in Chinese)Google Scholar
  9. [9]
    Yun, Tian-quan, An integral equation method for solving the torsion problem of rotating bodies,Journal of Huazhong Institute of Technology, 3 (1979), 97–104. (in Chinese;MR # 81M: 73028. English Edition,J. H. I. T.,1 (1979), 82–97.Google Scholar

Copyright information

© Shanghai University of Technology 1990

Authors and Affiliations

  • Yun Tian-quan
    • 1
  1. 1.Department of Engineering MechanicsSouth China University of TechnologyGuangzhou

Personalised recommendations